On the Solution of Skew-Symmetric Shifted Linear Systems

  • T. Politi
  • A. Pugliese
Part of the Lecture Notes in Computer Science book series (LNCS, volume 3994)


In this paper we consider the problem of solving a sequence of linear systems with coefficient matrix A α =I + αA (or A α =αI + A), where α is a real paramater and A is skew-symmetric matrix. We propose to solve this problem exploiting the structure of the Schur decomposition of the skew-symmetric matrix and computing the Singular Value Decomposition of a bidiagonal matrix of halved size.


Linear System Krylov Subspace Symmetric Linear System Bidiagonal Matrix Complex Symmetric Linear System 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. 1.
    Bai, Z., Golub, G., Ng, M.K.: Hermitian and skew-Hermitian splitting methods for non-Hermitian positive definite linear systems. SIAM J. Matr. Anal. 24(3), 603–626 (2003)MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Benzi, M., Bertaccini, D.: Approximate inverse preconditioning for shifted linear systems. BIT 43, 231–244 (2003)MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Bertaccini, D.: Efficient solvers for sequences of complex symmetric linear systems. ETNA 18, 49–64 (2004)MATHMathSciNetGoogle Scholar
  4. 4.
    Chen, J.B., Munthe-Kaas, H., Qin, M.Z.: Square-conservative schemes for a class of evolution equations using Lie group methods. SIAM J. Num. Anal. 39(6), 2164–2178 (2002)MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Del Buono, N., Lopez, L., Peluso, R.: Computation of the exponential of large sparse skew-symmetric matrices. SIAM J. Sci. Comp. 27, 278–293 (2005)MATHCrossRefGoogle Scholar
  6. 6.
    Golub, G.H., Van Loan, C.F.: Matrix Computation. The John Hopkins Univ. Press, Baltimore (1996)Google Scholar
  7. 7.
    Saad, Y.: Analysis of some Krylov subspace approximation to the matrix exponential operator. SIAM J. Numer. Anal. 29(1), 209–228 (1992)MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Zabusky, N.J., Kruskal, M.D.: Interaction of solitons in a collisionless plasma and the recurrence of initial states. Phys. Rev. Lett. 15, 240–243 (1965)CrossRefMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2006

Authors and Affiliations

  • T. Politi
    • 1
  • A. Pugliese
    • 2
  1. 1.Dipartimento di MatematicaPolitecnico di BariBariItaly
  2. 2.School of MathematicsGeorgia Institute of TechnologyAtlantaU.S.A.

Personalised recommendations